MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX¿; COMPOUNDER

B. BRAUN MEDICAL INC APEX¿; COMPOUNDER
Model Number AX1000
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs and the compounding activity report (car) have been received.The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility: customer reported issues with incorrect order volumes on the compounding activity report from one of the orders compounded.The order volume, delivered volume, expected weight and total delivered volume of individual ingredients are incorrect.No patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device logs and the compounding activity report (car) have been received and reviewed.This is a known software issue.The software issue has to do with scanning the source line barcode from the main screen to bring up the "replace container" screen for the current universal ingredient (ui).When this is done in the middle of an order (only possible if user first presses "pause"), then the universal ingredient will revert from whatever station it was (2 or 3) to station 1.The final flush of the order will be performed with sterile water from station 1 instead of the intended universal ingredient.This will result in less volume of the intended universal ingredient in the amount of the flush volume and more of station 1 (water) than intended in the amount of the flush volume.Some of this flush volume will not make it into the final container, as it will be used to fill the manifold for the next order.Also, a manifold flush will be required prior to that next order.Additionally, the compounding activity report will show incorrect values for both delivered volume and ordered volume, neither will reflect the intended ordered volume.There is an active apex software project to address this issue.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX¿
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key8955182
Report Number1641965-2019-00013
Device Sequence Number2559805
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public(01)04046955048502
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1